Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jun 14, 2016, 9:51 AM MDT for 12 counties in Colorado. It took effect at Jun 15, 2016, 12:00 PM MDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2016, 9:51 AM MDT (15:51 UTC)
- In effect from
- Jun 15, 2016, 12:00 PM MDT
- Expired
- Jun 15, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 32 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:00 PM MDT | NON-TSTM WND GST 50 | Mount Abrams, CO | |
| Jun 15, 1:00 PM MDT | NON-TSTM WND GST 51 | Mount Abrams, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 3.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494 WWUS85 KGJT 141551 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 951 AM MDT TUE JUN 14 2016 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND WEDNESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207... 290...292 AND 294... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207... 290...292 AND 294... COZ200-202-203-207-290-294-150400- /O.UPG.KGJT.FW.A.0003.160615T1800Z-160616T0200Z/ /O.NEW.KGJT.FW.W.0004.160615T1800Z-160616T0200Z/ /O.NEW.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA- PARADOX VALLEY FORECAST AREA- SOUTHWEST COLORADO UPPER WEST FORECAST AREA- 951 AM MDT TUE JUN 14 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290 AND 294... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290 AND 294... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER... FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA. * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ292-150400- /O.NEW.KGJT.FW.W.0004.160615T1800Z-160616T0200Z/ /O.NEW.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/ NORTH FORK FORECAST AREA- 951 AM MDT TUE JUN 14 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 292... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 292... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WIND...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...9 TO 14 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
6 follow-up statements
242 WWUS85 KGJT 142103 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 303 PM MDT TUE JUN 14 2016 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND WEDNESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207... 290...292 AND 294... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207... 290...292 AND 294... COZ200-202-203-207-290-292-294-151100- /O.CON.KGJT.FW.W.0004.160615T1800Z-160616T0200Z/ /O.CON.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- SOUTHWEST COLORADO UPPER WEST FORECAST AREA- 303 PM MDT TUE JUN 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290... 292 AND 294... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER... FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA. * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
661
WWUS85 KGJT 150847
RFWGJT
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
247 AM MDT WED JUN 15 2016
...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO
FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND THURSDAY
EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR
WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...
290...292 AND 294...
COZ200-202-203-207-290-292-294-151700-
/O.CON.KGJT.FW.W.0004.160615T1800Z-160616T0200Z/
/O.CON.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA-
PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA-
SOUTHWEST COLORADO UPPER WEST FORECAST AREA-
247 AM MDT WED JUN 15 2016
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290...
292 AND 294...
* AFFECTED AREA...
IN COLORADO...
FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...
FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...
FIRE WEATHER ZONE 203 LOWER COLORADO RIVER...
FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA...
FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...
FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND
FIRE WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST
AREA.
* WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.
* HUMIDITY...8 TO 13 PERCENT.
* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY
CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT155 WWUS85 KGJT 151631 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1031 AM MDT WED JUN 15 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207... 290...292 AND 294... COZ201-160045- /O.EXA.KGJT.FW.W.0004.160615T1800Z-160616T0200Z/ /O.EXA.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/ ROUTT FORECAST AREA- 1031 AM MDT WED JUN 15 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 201... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 201... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 201 ROUTT FORECAST AREA. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...16 TO 21 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ200-202-203-207-290-292-294-160045- /O.CON.KGJT.FW.W.0004.160615T1800Z-160616T0200Z/ /O.CON.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- SOUTHWEST COLORADO UPPER WEST FORECAST AREA- 1031 AM MDT WED JUN 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290... 292 AND 294... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER... FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA. * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
706 WWUS85 KGJT 151713 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1113 AM MDT WED JUN 15 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207... 290...292 AND 294... COZ201-151815- /O.CAN.KGJT.FW.W.0004.160615T1800Z-160616T0200Z/ /O.CAN.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/ ROUTT FORECAST AREA- 1113 AM MDT WED JUN 15 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONE 201... ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 201... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING. THE FIRE WEATHER WATCH HAS BEEN CANCELLED. THESE FIRE WEATHER HAZARDS FOR FIRE WEATHER ZONE 201 WERE SENT IN ERROR. FUELS AT THIS TIME ARE NOT CRITICAL TO WARRANT A RED FLAG WARNING. $$ COZ200-202-203-207-290-292-294-160115- /O.CON.KGJT.FW.W.0004.160615T1800Z-160616T0200Z/ /O.CON.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- SOUTHWEST COLORADO UPPER WEST FORECAST AREA- 1113 AM MDT WED JUN 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290... 292 AND 294... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER... FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA. * WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
281 WWUS85 KGJT 152042 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 242 PM MDT WED JUN 15 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294... ...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON AND THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207... 290 AND 294... COZ292-160200- /O.CAN.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/ /O.CON.KGJT.FW.W.0004.000000T0000Z-160616T0200Z/ NORTH FORK FORECAST AREA- 242 PM MDT WED JUN 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 292... ...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED FOR FIRE WEATHER ZONE 292... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE FIRE WEATHER WATCH. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO BE WIDESPREAD ON THURSDAY AFTERNOON AND EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WIND...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ200-202-203-207-290-294-160445- /O.UPG.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/ /O.NEW.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/ /O.CON.KGJT.FW.W.0004.000000T0000Z-160616T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA- PARADOX VALLEY FORECAST AREA- SOUTHWEST COLORADO UPPER WEST FORECAST AREA- 242 PM MDT WED JUN 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290 AND 294... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290 AND 294... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER... FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA. * WIND...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
067 WWUS85 KGJT 160158 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 758 PM MDT WED JUN 15 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294... ...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON AND THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207... 290 AND 294... COZ200-202-203-207-290-294-161200- /O.EXP.KGJT.FW.W.0004.000000T0000Z-160616T0200Z/ /O.CON.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA- PARADOX VALLEY FORECAST AREA- SOUTHWEST COLORADO UPPER WEST FORECAST AREA- 758 PM MDT WED JUN 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290 AND 294... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...203...207...290 AND 294... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER... FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA. * WIND...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ292-160300- /O.EXP.KGJT.FW.W.0004.000000T0000Z-160616T0200Z/ NORTH FORK FORECAST AREA- 758 PM MDT WED JUN 15 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 292... WINDS OVER 25 MPH ARE EXPECTED TO DIMINISH THROUGH SUNSET TO LIGHT AND VARIABLE OVERNIGHT. THOUGH HUMIDITY LEVELS WILL BE SLOW TO RECOVER...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVERNIGHT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 14, 3:37 AM MDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 14, 3:37 AM MDT, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
337 AM MDT TUE JUN 14 2016
.SHORT TERM...(Today through Wednesday)
Issued at 337 AM MDT Tue Jun 14 2016
Upper trough has moved east and much drier air returned to our
CWA overnight. With daytime heating could have enough instability
to produce isolated afternoon-early evening thunderstorms over
mtns mainly near continental divide. H7 temps expected to rise
about 4 degrees C over yesterday, with max sfc temperatures
generally 5 to 10 degrees warmer than yesterday. However, these
temperatures will still be a little below normal in most areas.
With clear skies tonight expect maximum radiational cooling, with
min temperatures mostly in the 40s to mid 50s across our area.
An increasing southwest flow will occur over our area Wednesday as
the pressure gradient gets squeezed between an upper ridge
building over the plains and a Pacific trough dropping down the
west coast. This situation is still expected to generate gusty
southwest surface winds, which combined with low RH values and dry
fuels will potentially result in critical fire weather conditions
mainly at lower elevations.
Additionally, warming trend expected to continue Wednesday with
sunny skies and H7 temperatures likely to rise another 2 degrees C
higher than today.
.LONG TERM...(Wednesday night through Monday)
Issued at 337 AM MDT Tue Jun 14 2016
Similar pattern as Wednesday is expected to continue Thursday and
Friday, with the persistence of potential critical fire weather
conditions. Although the pattern does not change drastically on
Saturday, strong high pressure aloft is expected to build slowly
northward and decrease the pressure gradient some by Saturday for
slightly lower surface wind velocities. Max temps Thursday
through Saturday expected to be similar as Wednesday.
The upper high is then expected to build strongly over the
southwestern states during the first part of next week, with the
high center near or just south of our southern border. This
situation should result in some of the hottest temperatures of the
year so far within our CWA, as well as persistent dry conditions.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday night)
Issued at 337 AM MDT Tue Jun 14 2016
Drier air will prevail across the area through the period, though
a few high-based thunderstorms could develop over higher terrain
after 18Z, persisting through 02Z. With the exception of some
long-traveling outflow winds, this activity is unlikely to impact
airports in western Colorado and eastern Utah.
Surface winds will likely develop in many areas from the
southwest this afternoon 10 to 15 mph with gusts of 20 to 25 mph,
then decreasing after 02z.
&&
.FIRE WEATHER...
Issued at 337 AM MDT Tue Jun 14 2016
Still expecting gusty southwest surface winds and warmer
temperatures with very dry air by Wednesday afternoon. The
combination of gusty winds and low relative humidities may produce
critical fire weather conditions over far western Colorado where
fuels are considered critically dry. Therefore a Fire Weather
Watch remains in effect for Wednesday afternoon and early evening
for portions of western Colorado. Little change is expected with
this pattern through Saturday. Although winds will slacken this
weekend, temperatures should rise dramatically during the first
part of next week, with highs likely around 100 degrees F in many
lower valleys.
&&
.HYDROLOGY...
Issued at 337 AM MDT Tue Jun 14 2016
A warming trend through at least early next week will accelerate
melting of the high elevation snowpack. Therefore, streams and
rivers throughout the region will continue to run high, fast, and
cold. Increased flows of area waterways will continue throughout
the week. Keep advised on the latest river forecasts by visiting
our website at weather.gov/gjt.
&&
.GJT Watches/Warnings/Advisories...
CO...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for COZ200-202-203-207-290-294.
UT...None.
&&
SHORT TERM...JRP
LONG TERM...JRP
AVIATION...JRP
FIRE WEATHER...JRP
HYDROLOGY...JRP/ASHazardous weather outlook, Jun 14, 4:10 AM MDT, 5 hours 41 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:51 AM MDT | Fire Weather Watch | GJT | Delta, Dolores, Garfield, La Plata, Mesa, Moffat and 6 more | 29 hr |
Nearby
Red Flag Warnings in Colorado, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.